5 doctors weighed in:

70yo active male, on thyroxin, normal levels. I have put 3 inches around my navel without gaining weight. Is this from meds or loss of muscle?

5 doctors weighed in
Dr. Susan Wingo
Internal Medicine - Endocrinology
4 doctors agree

In brief: More fat

Waist increase is strongly associated with gaining fat.
Since you have not gained weight overall, it suggested that you have lost lean body mass, which would mostly be muscle. Talk to your doctor about whether you might have too much steroids (from medications or your own adrenal glands), and if muscle building exercises would be safe for you. Too much levothyroxine can also cause muscle loss.

In brief: More fat

Waist increase is strongly associated with gaining fat.
Since you have not gained weight overall, it suggested that you have lost lean body mass, which would mostly be muscle. Talk to your doctor about whether you might have too much steroids (from medications or your own adrenal glands), and if muscle building exercises would be safe for you. Too much levothyroxine can also cause muscle loss.
Dr. Susan Wingo
Dr. Susan Wingo
Thank
Dr. Luis Villaplana
Internal Medicine

In brief: That's from lack

Of regular routine exercise and elevated Insulin levels.
Now, what is triggering that? You need to sit down with doc and start looking.

In brief: That's from lack

Of regular routine exercise and elevated Insulin levels.
Now, what is triggering that? You need to sit down with doc and start looking.
Dr. Luis Villaplana
Dr. Luis Villaplana
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified, Internal Medicine
39 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors